Misoprostol — A Treatment for Tinnitus?

Discussion in 'Treatments' started by WntRelief, Jan 1, 2020.

    1. WntRelief

      WntRelief Member

      Tinnitus Since:
      Thanksgiving
      Cause of Tinnitus:
      not sure
      http://www.tinnitusjournal.com/arti...inded-and-placebo-controlled-study-11059.html

      I was thinking of trying this.

      From the study conclusion:

      "...The tenacity of present study is that, we have included a large sample, with well-matched tinnitus characteristics and homogenous hearing status between both groups. Furthermore, misoprost treated subjects of present study have still showed a significant decrease in tinnitus loudness in 33.3% and 41.6% for right and left ears respectively, as well as significant change on subjective tinnitus scores. This strengthens the belief that misoprost treatment may provide significant relief from tinnitus. In conclusion, it can be said that misoprost may provide benefit to the tinnitus patients with sensori-neural hearing loss...."
       
      • Like Like x 3
    2. alex1975

      alex1975 Member Benefactor

      Location:
      Las Vegas
      Tinnitus Since:
      January 2019
      Cause of Tinnitus:
      Probably sound induced
      I’m a bit wary about trials coming from India, but seems really promising if you can trust the what the report says. From what I’ve found is that this is a hormone and has been around for at least 10 years. It’s supposed to induce labor and also used for preventing stomach ulcers. How would you get your hands on some?
       
      • Good Question Good Question x 2
    3. Cher2

      Cher2 Member

      Tinnitus Since:
      3/2018
      Cause of Tinnitus:
      unknown
      I researched Misoprostol as well and have the same questions that @alex1975 has.
       
      • Like Like x 2
    4. FGG
      No Mood

      FGG Member Podcast Patron Benefactor Hall of Fame Advocate

      Tinnitus Since:
      01/2019
      Cause of Tinnitus:
      Multi-factorial
      Interestingly, the research was done in India but appears to be published in a Brazilian journal.

      It actually makes sense to me that this wasn't something studied in the US because Misoprostol is monitored for political reasons.

      Misoprostol is used for medical abortions and people opposing its use might fear people will falsely claim tinnitus to get it. Not sure if this controversy exists in other western nations.

      If this does help, i suspect most of (if not all) of the research would be overseas.
       
      • Informative Informative x 2
    5. ajc

      ajc Member

      Tinnitus Since:
      11/2002; spike 2009; worse 2017-18
      Cause of Tinnitus:
      Loud music - noise damage
      Case Caroverine aka Tinnex comes to mind!! Studied in India, published in a Brazilian journal. TOTAL FLOP, was claimed to be a cure, definitely was NOT!

      I think research in India is very low standard and not reliable and also that it's easy to publish in Brazilian journals (they aren't valued by the medical research community).
       
      • Informative Informative x 3
    6. Pawel1
      No Mood

      Pawel1 Member

      Location:
      Marlow
      Tinnitus Since:
      2010
      Cause of Tinnitus:
      Loud bang
      I would give Misoprostol a try, but I 'm not even a female, so it would be hard for me to obtain this with a prescription. Also, I'm not planning to go to Mexico anytime soon, to buy this over the counter.

      From what I've found online, this product seems like it could work for some people with tinnitus.
       
      • Informative Informative x 2
    7. FGG
      No Mood

      FGG Member Podcast Patron Benefactor Hall of Fame Advocate

      Tinnitus Since:
      01/2019
      Cause of Tinnitus:
      Multi-factorial
      They use it as a gastroprotectant occasionally too. But I imagine it's prescription medication, regardless, for many reasons.
       
    8. AUTHOR
      AUTHOR
      WntRelief

      WntRelief Member

      Tinnitus Since:
      Thanksgiving
      Cause of Tinnitus:
      not sure
      I didn't think access would be that difficult since it's used to protect stomach from ulcers and NSAID use...

      I found this online... One option for self-managed medication abortion is misoprostol, one of two drugs used in the Food and Drug Administration (FDA)-approved regimen for medication abortion. The drug is up to 85 percent effective at ending a pregnancy when used on its own. Because it was designed and approved for purposes other than abortion, it is available by prescription in the United States.

      I guess abortion is a side effect, which is scary since it was designed to protect the stomach lining from medicine damage...
       
      • Informative Informative x 1
    9. FGG
      No Mood

      FGG Member Podcast Patron Benefactor Hall of Fame Advocate

      Tinnitus Since:
      01/2019
      Cause of Tinnitus:
      Multi-factorial
      Abortion isn't a "side effect", induction of labor is the expected/intended physiological effect of prostaglandins. Misoprostol is a prostaglandin analog and prostaglandins are naturally occuring and involved in things like labor and maintaining the gastric lining.

      The weird thing is that dinoprostone, (prostaglandin E2) is a wnt pathway activator. But that's not the same as Misoprostol. If Misoprostol has that effect, it's likely to be less strong.

      PGE2 is more toxic than Misoprostol, though. Makes me wonder (thinking out loud) if most of these things would be too toxic if you took them at the doses that would benefit the inner ear, unless they were administered intratympanically. I really think we are within a few years of solving the cochlea.
       
    10. alex1975

      alex1975 Member Benefactor

      Location:
      Las Vegas
      Tinnitus Since:
      January 2019
      Cause of Tinnitus:
      Probably sound induced
      I did some more digging. Looks like this drug has been around a while now. I found two studies done on it, one in the early 90’s and one in 2004. Supposedly it helps. I’m perplexed on why we haven’t heard more about it. Also, I wonder if you need to stay on it to get relief, in which case there might be some bad, long term side effects?
      @JohnAdams have you heard anything about this?

      https://www.ncbi.nlm.nih.gov/m/pubmed/15138428/

      https://jamanetwork.com/journals/jamaotolaryngology/article-abstract/621642
       
      • Informative Informative x 4
      • Agree Agree x 2
      • Like Like x 1
      • Good Question Good Question x 1

Share This Page

Loading...